Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Feeling really "off"

asmithaasmith Posts: 136
edited 06/11/2012 - 8:23 AM in Pain Medications
Hey everyone.

I have been feeling so 'off' lately and am starting to get worried as to what could possibly be going on.

About 2-3 weeks ago it started with severe heartburn. The heartburn sort of faded away and then started in nausea and headache.

I have the nausea every single day and gets most severe at night time. My headaches are sporadic and during all times of the day.

I am also now experiencing fatigue. I am not a person full of energy but I am also one that gets up every morning, no problem. And lately I just can NOT get up. Also, at night, I am out like a light.

I AM NOT PREGNANT.

Let me know what your thoughts are and if anyone else went through something like this.

My biggest fear with my whole condition is the state of my livr and kidneys. I hate taking meds and always think I am ruining my organs. So I am scared to death that I am either having a kidney infection or the beginning of something with my liver.

I take 40mg OC 2x per day and norco as needed, xanax .5 per day and flexril as needed.

Thanks again.

Alina

ps. I have an appt with my pcp tomorrow morning and with my pm on friday morning.
advertisement

Comments

  • dilaurodilauro ConnecticutPosts: 9,715
    I do not know how long you have been on the Pain medications you mentioned, but I know my Pain Management doctor and many others require blood work about every 60 days. That is done just to make sure that things are ok and always testing the sedrate for liver functions.
    Have you had recent blood work done?
    As far as nausea, in the 2+ years I was on Oyxcontin I would have weekly bouts of being sick to my stomach, spending the day near the bathroom..
    I was never bother by fatigue other than the fact the the pain levels were just draining me.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I did have blood work done a couple months ago, but for different reasons. I have asked my PM if I should have blood work done to check my liver and she said I havent been on the meds long enough to warrant a test. I have been on some kind of pain meds every day for 2+ years now.

    I will definitely request labs tomorrow when I go to my PCP. In the meantime I have tried to do a search online for -
    nausea
    fatigue
    headaches

    and all I find is pregnancy!! Its so frustrating.

    Thanks again.

    Alina
  • and he chalks it up to severe anxiety. Wth. Seriously...

    I asked to do some blood work in addition. I just feel like something is not right.
    So I went straight to the lab after and should have the results tomorrow.

    Thanks for reading.

    Alina
  • I am sorry that you are feeling so yucky....hopefully you can find some answers and find them quickly. Please do let us know what you find out....hang in there girl....Miki
  • Id say you are on an even pain regimen are you on any antidepressants as well ?
  • regimen?

    No, I am not on any antidepressants but actually, just recently have come to the conclusion that I may really ned to consider them.

    Thanks.

    Alina
  • dilaurodilauro ConnecticutPosts: 9,715
    Alina, anxiety... I think sometimes people think that that is a sign of weakness. When we have to deal with different doctors, different situations to get to the bottom line, there will be anxious times. That just makes sense. We all know we are not where we should be and are looking for help in how to get there.
    Sometimes that path is through medications, sometimes that is helped by counselor. It really doesn't matter, whatever it takes to get you to the point where you are doing ok, is more than enough
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I do appreciate it.

    I just got a call from my pcp and the blood work is normal. Which is good - but then I guess it really is anxiety?

    He told me to really consider an anitanxiety/antidepressant medication.

    I told him I would discuss it with my therapist on Friday and let him know what he suggests.

    Yes, it does sometimes feel like a sign of weakness and you dont want to admit to it. Its the "not me" syndrome. I am definitely guilty of that. Heck, I still cant accept my situation with my back, why would I accept anxiety!!

    I know it takes a day at a time, and I know I am doing the necessary steps to keep an active, and educated, role in my new lifestyle.

    Thanks again. Hope you are having a good day.

    Alina
  • My PCP recently checked my vitamin D level. There apparently has been a good deal of info in the medical literature relating vitamin D deficiency to all kinds of problems including fatigue, chronic pain, depression, MS, etc. I scored very low, i.e. very deficient. Within DAYS of being put on supplements, I noticed a difference. I had attributed my depression and fatigue to the pain--(a reasonable assumption) but now even though I still have pain (and plenty of it), I no longer feel depressed and my energy has really improved. I am so impressed by this result, I need to spread the word. I guess its more prevalent in northern climates. No correlation to nausea but who knows.
  • Since you mentioned the heartburn, I wonder if you might have some problems with reflux... It definitely can cause you to have nausea and just dealing with feeling bad can make you feel fatigued. ">image The headaches... are you having any problems with allergies? If you have allergy problems that could also attribute to the headaches, nausea (from drainage) and fatigue. Of course this is just a suggestion of something to consider...
advertisement
Sign In or Register to comment.